Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 6, 2014, 2:19 PM CDT for DeSoto County, Tate County, Tunica County, Mississippi; 4 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 6, 2014, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:10 PM CDT | FLASH FLOOD | Horn Lake, MS | WATER COVERING TWINLAKES AND NAIL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
956
WGUS54 KMEG 061919
FFWMEG
ARC035-077-107-123-MSC033-137-143-062215-
/O.NEW.KMEG.FF.W.0038.140606T1919Z-140606T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 219 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HORN LAKE...OLIVE BRANCH...SOUTHAVEN...SENATOBIA...HELENA...WEST
HELENA...MARIANNA...HUGHES AND ST FRANCIS NATIONAL PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3496 9104 3496 9044 3499 9030 3499 9031
3499 8972 3469 8972 3468 8967 3456 8967
3456 9020 3451 9039 3456 9090 3464 9104
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:14 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 2:14 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
214 PM CDT FRI JUN 6 2014
.DISCUSSION...
ADDED PORTIONS OF NORTHEAST ARKANSAS AND WEST TENNESSEE TO THE
CURRENT SEVERE THUNDERSTORM WATCH AND EXTENDED THE CURRENT FLASH
FLOOD WATCH THROUGH EARLY SUNDAY. OTHER THAN THAT...NOT MUCH TO ADD
IN THE SHORT TERM FORECAST THROUGH TOMORROW NIGHT AS CURRENT STORMS
ARE ON GOING IN A RICH 4000+ J/KG AIRMASS OVER THE DELTA.
APPROACHING LINE NOW CROSSING LITTLE ROCK HAS HAD A HISTORY OF WIND
DAMAGE...AND MODELS SHOW THE COMPLEX REMAINING SOMEWHAT ORGANIZED AS
IT INTERSECTS THE WEST- EAST CONVECTION OVER OUR AREA...SO SEVERE
WEATHER TO INCLUDE FLOODING WILL BE AN ISSUE THROUGH SUNSET. A FEW
MORE SHORTWAVES ROUNDING THE RIDGE WILL KEEP THE POTENTIAL FOR
ADDITIONAL MCS ACTIVITY THROUGH TOMORROW AND TOMORROW NIGHT. SEVERE
WEATHER WILL STILL BE POSSIBILITY THROUGH THIS PERIOD.
SUNDAY AND EARLY MONDAY...MODELS INDICATE A SHORTWAVE SATURDAY
NIGHT DEVELOPING A 1008MB SURFACE LOW AND TRACKING INTO THE OHIO
VALLEY ON SUNDAY. THIS WILL IN-TURN PUSH THE STATIONARY BOUNDARY
SOUTH AND EAST OF OUR AREA...PROVIDING US WITH A BRIEF BREAK IN
THE SEVERE WEATHER AND FLOODING THREAT. HAVE LOWERED HIGHS ACROSS
THE NORTH FOR SUNDAY TO ACCOUNT FOR THIS.
LATE MONDAY THROUGH WEDNESDAY...THE SUBTROPICAL RIDGE OVER TEXAS
IS PROGGED TO SHIFT WESTWARD AS A STRONGER SHORTWAVE MOVES INTO
THE PLAINS. THE GFS AND ECMWF HAVE BEEN CONSISTENT IN SHOWING THIS
WAVE GETTING CUTOFF FROM THE MAIN WESTERLY FLOW TO THE NORTH. THIS
NEW LOW WILL BRING A RETURN TO MORE INCLEMENT WEATHER FOR THE
MIDSOUTH...WITH FLOODING AND A CHANCE FOR SEVERE WEATHER AGAIN
POSSIBLE. HAVE ALSO LOWERED TEMPERATURES AREA WIDE DURING THIS
PERIOD.
THURSDAY AND FRIDAY...THE AFOREMENTIONED LOW WILL FILL AND BECOME
SHEARED OUT EARLY THURSDAY AS IT MOVES INTO THE APPALACHIANS. AT
THE SAME TIME THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK INTO
THE REGION. LINGERING LOW LEVEL MOISTURE WILL AT LEAST KEEP A
THREAT FOR ISOLATED AFTERNOON SHOWERS AND STORMS. WITH LESS
ANTICIPATED CLOUD COVER AND ORGANIZED CONVECTION TEMPERATURES
SHOULD WARM BACK TO NEAR 90F.
JAB
&&
.AVIATION...
FOR 18Z TAF CYCLE
CEILINGS THIS AFTERNOON SHOULD IMPROVE FROM IFR TO MVFR AND TO VFR
BY THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THIS AFTERNOON FROM DAYTIME HEATING AND A FRONTAL
SYSTEM. ADDITIONAL CONVECTION WILL OCCUR FROM A MESOSCALE
CONVECTIVE SYSTEM MOVING INTO THE AREA FROM THE WEST.
THUNDERSTORMS ARE EXPECTED TO DISSIPATE OR MOVE OUT OF THE AREA
EARLY THIS EVENING. LOWERING CEILINGS AND VISIBILITIES ALONG WITH
STRONG AND GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.
MAINLY VFR CONDITIONS ARE EXPECTED FROM THIS EVENING THROUGH
SATURDAY MORNING EXCEPT AREAS OF FOG EARLY SATURDAY MORNING REDUCING
VISIBILITIES TO MVFR.
LIGHT WINDS WILL OCCUR MOST OF THE PERIOD OUTSIDE SHOWERS AND
THUNDERSTORMS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 6, 2:18 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT FRI JUN 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 218 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE SOUTHERN MIDSOUTH TODAY. THE THREAT FOR SEVERE THUNDERSTORMS WILL EXIST MAINLY ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO CORINTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL AND SHOULD PRIMARILY OCCUR THIS AFTERNOON AND EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH SUNDAY MORNING ACROSS THE ENTIRE MID SOUTH. THE POTENTIAL WILL EXIST FOR SEVERAL INCHES OF ADDITIONAL RAINFALL IN AREAS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE MIDSOUTH. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. ADDITIONAL CHANCES FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE ACROSS THE MIDSOUTH THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY ACROSS THE SOUTHERN HALF OF THE REGION AND ACROSS PORTIONS OF THE MIDSOUTH OVER THE NEXT SEVERAL DAYS. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JAB
In the hours before
Local storm report, Jun 6, 1:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL OXFORD 34.36N 89.53W
06/06/2014 E0.88 INCH LAFAYETTE MS EMERGENCY MNGR
REPORTS OF DIME AND NICKEL SIZED HAIL IN OXFORD
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 47 min |
| Jun 6, 3:02 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo | 6 hr |
| Jun 6, 3:12 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 48 min |
| Jun 6, 4:24 PM CDT | Flash Flood Warning | MEG | Tallahatchie, Yalobusha | 3 hr |
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 47 min |
| Jun 6, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett, Randolph | 43 min |
| Jun 6, 3:24 PM CDT | Flash Flood Warning | MEG | Crittenden | 6 hr |
| Jun 6, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 48 min |
| Jun 6, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 45 min |
| Jun 6, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 50 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Mississippi, Poinsett | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.